Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 261, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 2, 2013, 1:35 PM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2013, 1:35 PM MST (20:35 UTC)
- Expired
- Sep 2, 2013, 4:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 111 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 2:00 PM MST | FLASH FLOOD | 6 Sse Kingman Airport, AZ | A SECTION OF DW RANCH ROAD WAS WASHED OUT DUE TO FLOWING WATER AND DEBRIS. THE ROAD WILL BE CLOSED FOR AT LEAST 12 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443
WGUS55 KVEF 022035
FFWVEF
AZC015-022330-
/O.NEW.KVEF.FF.W.0261.130902T2035Z-130902T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
135 PM MST MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 430 PM MST.
* AT 130 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE DEAN PEAK BURN
AREA...OR 11 MILES SOUTHEAST OF KINGMAN. THE STORM PRODUCING VERY
HEAVY RAIN WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
DEAN PEAK BURN AREA...
DW RANCH ROAD...
BLAKE RANCH ROAD...
MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 60 AND 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE
LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING
FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS
IN AND DOWNSTREAM OF THIS BURN AREA.
&&
LAT...LON 3520 11393 3519 11383 3517 11377 3507 11380
3509 11386 3512 11390 3516 11394
$$
WOLCOTT2 follow-up statements
470
WGUS75 KVEF 022147
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
247 PM MST MON SEP 2 2013
AZC015-022330-
/O.CON.KVEF.FF.W.0261.000000T0000Z-130902T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
247 PM MST MON SEP 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SHOWERS AND THUNDERSTORMS HAD DIMINISHED OVER THE DEAN PEAK
BURN AREA. A RAINFALL SENSOR IN THE BURN AREA RECORDED JUST OVER AN
INCH OF RAIN IN AN HOUR. RUNOFF AND DEBRIS FROM EARLIER RAINFALL MAY
STILL BE FLOWING IN THE AREA AND THE WARNING WILL CONTINUE THROUGH
430 PM.
LOCATIONS IMPACTED INCLUDE...
DEAN PEAK BURN AREA...
DW RANCH ROAD...
BLAKE RANCH ROAD...
MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 60 AND 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE
LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING
FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS
IN AND DOWNSTREAM OF THIS BURN AREA.
&&
LAT...LON 3520 11393 3519 11383 3517 11377 3507 11380
3509 11386 3512 11390 3516 11394
$$
WOLCOTT844
WGUS75 KVEF 022321
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
421 PM MST MON SEP 2 2013
AZC015-022331-
/O.EXP.KVEF.FF.W.0261.000000T0000Z-130902T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
421 PM MST MON SEP 2 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MST FOR CENTRAL
MOHAVE COUNTY...
AT 420 PM MST...RADAR INDICATED NO RAIN OVER THE DEAN PEAK BURN
AREA. NO REPORTS OF FLOODING HAD BEEN RECEIVED...SO THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.
DRIVERS ON D W RANCH ROAD AND BLAKE RANCH ROAD SHOULD BE ALERT FOR
POSSIBLE FLOWS OF MUD AND DEBRIS ON THE ROAD.
LAT...LON 3520 11393 3519 11383 3517 11377 3507 11380
3509 11386 3512 11390 3516 11394
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:30 AM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 2, 10:30 AM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 AM PDT MON SEP 2 2013 .SYNOPSIS...MOIST AND UNSTABLE AIR WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ONCE AGAIN ACROSS PORTIONS OF THE AREA THIS AFTERNOON AND EVENING. REMNANT MOISTURE ASSOCIATED WITH WHAT WAS TROPICAL STORM KIKO IS EXPECTED TO CROSS SOUTHERN CALIFORNIA ON TUESDAY WHICH SHOULD HELP TO TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA ESPECIALLY IN WESTERN PORTIONS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE AROUND THROUGH THE END OF THE WEEK...HOWEVER THEY SHOULD MAINLY DEVELOP IN THE AFTERNOON AND EVENING HOURS. && .UPDATE...ONE BAND OF CLOUDS WAS TRAVERSING THE NORTHWEST CWA PRODUCING A FEW SPRINKLES...AND CUMULUS WERE BEGINNING TO DEVELOP OVER THE HIGHER TERRAIN IN THE FLASH FLOOD WATCH AREA. FORECAST LOOKS ON TRACK SO NO UPDATE AT THIS TIME. && .PREV DISCUSSION... 301 AM PDT MON SEP 2 2013 .SHORT TERM...CLOUDS HAVE CLEARED OUT ACROSS MOST OF THE AREA THIS MORNING EXCEPT ACROSS THE NORTHWEST CWFA WHERE THEY ARE LIKELY BEING ENHANCED BY THE MID/UPPER LEVEL TROUGH OFF THE COAST AND ASSOCIATED JET STREAM MOVING ACROSS NORCAL. THIS FEATURE WILL BE WORTH WATCHING AS WE MOVE INTO THIS AFTERNOON AND EVENING AS IT MAY HELP TO PROVIDE ADDITIONAL LIFT FOR SHOWER AND THUNDERSTORM ACTIVITY TO GET GOING OVER THE SOUTHERN SIERRA. ELSEWHERE THE MOISTURE THAT WAS IN PLACE HAS 'THINNED' OUT A BIT, BUT STILL EXISTS AND WE STILL HAVE BROAD INSTABILITY EXPECTED TO BE IN PLACE THIS AFTERNOON AND EVENING ACROSS THE AREA. ALTHOUGH MODEL SOUNDINGS SHOW A CAP PRESENT THIS MORNING INTO EARLY THIS AFTERNOON, WE SHOULD BE ABLE TO BREAK IT, AND THUS I SUSPECT WE SHOULD SEE SHOWER AND THUNDERSTORM ACTIVITY AROUND LATER TODAY WITH PERHAPS A BIT LATER STARTING TIME - CLOSER TO OR JUST AFTER NOON OR 1 PM. WITH THE LACK OF CLOUDS AROUND THIS MORNING, HEATING SHOULD BE AMPLE. HOWEVER, THERE ARE NO LARGE SCALE FEATURES TO DRIVE CONVECTION TODAY AND THUS ACTIVITY WILL LIKELY GET GOING OVER THE HIGHER TERRAIN AND THEN MOVE INTO THE VALLEYS FROM THE WEST OR SOUTHWEST GIVEN THE STEERING FLOW PRESENT. ALTHOUGH MODELS SHOW THE POTENTIAL FOR SOME SUBSIDENCE BEHIND THE FEATURE THAT MOVED THROUGH YESTERDAY EVENING, IT STILL APPEARS THAT THE BEST ODDS FOR CONVECTION THIS AFTERNOON AND EVENING WILL BE OVER LINCOLN, NORTHERN MOHAVE AND THE HIGHER ELEVATIONS OF CLARK COUNTY AND I HAVE ISSUED FLASH FLOOD WATCHES AS A RESULT (ALTHOUGH I KEPT OUT THE SHEEP RANGE AS THE SPRING MOUNTAINS REMAIN AT HIGHER RISK DUE TO THE CARPENTER 1 FIRE BURN). HIGH TEMPS WITH THE ADDED SUNSHINE TODAY SHOULD BE ABOUT 2-3 DEGREES WARMER. TONIGHT AND TUESDAY ARE LIKELY MUCH MORE INTERESTING AS THE FOCUS SHIFTS TO WHAT HAPPENS WITH THE REMNANT MOISTURE AND ENERGY FROM WHAT IS NOW TROPICAL DEPRESSION KIKO OFF THE COAST OF THE BAJA. THE LATEST MODELS ALL BRING THIS UP TOWARDS SOCAL TONIGHT INTO TUESDAY AND THEN LIFT IT OFF TOWARDS THE NORTHEAST. THE GFS PUSHES PWATS UP TO 1.7-1.9 INCHES JUST OFF TO OUR WEST AND SOUTHWEST BUT SOME OF THIS MOISTURE WILL BE INTERCEPTED BY THE COASTAL MOUNTAINS AND THE SIERRA. GIVEN THIS EXTRA INFUSION OF MOISTURE AND A DEFINED FEATURE, WE MAY SEE SHOWERS AND THUNDERSTORMS DEVELOP LATE TONIGHT INTO TUESDAY MORNING OVER OUR WESTERN AND SOUTHERN CWFA AND THEN SEE ACTIVITY DEVELOP FURTHER EAST AS TUESDAY PROGRESSES. I HAVE RAISED POPS SIGNIFICANTLY ESPECIALLY ACROSS THE HIGHER ELEVATIONS OF INYO COUNTY WHERE FLASH FLOOD WATCHES MAY BE NEEDED. IN ADDITION, WITH SO MUCH HIGH LEVEL MOISTURE BEING SHOVED NORTHEASTWARD, WE SHOULD SEE ABUNDANT CLOUD COVER TONIGHT INTO TUESDAY ESPECIALLY IN THE WEST AND I ADJUSTED UP SKY COVER AS WELL. TEMPS TONIGHT AND ESPECIALLY ON TUESDAY MAY BE HELD DOWN IF CLOUDS ARE THICK ENOUGH AND WE MAY BE A LITTLE TOO WARM AS MAY THE MODELS. ACTIVITY SHOULD END BY TUESDAY EVENING AS THIS FEATURE MOVES OFF TOWARD THE NORTHEAST AND OUT OF OUR AREA AND WE LOOSE HEATING. .LONG TERM...WEDNESDAY THROUGH SUNDAY...SYNOPTIC PATTERN FOR WED-FRI WILL BE DOMINATED BY A STRONG RIDGE CENTERED OVER COLORADO AND A TROUGH OF LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST COAST. MODELS DO SHOW AN INVERTED TROUGH MOVING WEST ACROSS OLD MEXICO MID-WEEK. MODELS DIFFER WITH ECMWF THE ONLY MODEL SHOWING A WEAK DISTURBANCE MOVING NORTH THROUGH SOUTHERN NEVADA THURSDAY MORNING. SOMETHING TO MONITOR OVER THE COMING DAYS. MOISTURE NOT GOING ANYWHERE FAST SO LOOK FOR ISOLATED THUNDERSTORMS IN THE VALLEYS BECOMING SCATTERED OVER THE MOUNTAINS. OVER THE WEEKEND...NW TROUGH MOVES EAST INTO THE NORTHERN ROCKIES AS RIDGE EXPANDS WESTWARD FROM COLORADO. TROUGH TO THE NORTH MAY BRING SOME DRYING TO NORTHERN AREA...WHILE NOT MUCH CHANCE IS NOTED IN THE EASTERN AND SOUTHERN AREAS. KEPT HIGHEST POPS MAINLY OVER THE MOUNTAINS OF LINCOLN/CLARK/MOHAVE COUNTY. EXPECT DAYTIME TEMPERATURES TO BE AT OR SLIGHTLY ABOVE NORMAL. .AVIATION...FOR MCCARRAN...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS THROUGH TONIGHT AWAY FROM ANY SHRA/TSRA ACTIVITY OR OUTFLOW BOUNDARIES. THERE WILL BE A CHANCE OF SHRA/TSRA IN OR AROUND THE VALLEY AFTER 20Z TODAY, HOWEVER, DUE TO THE LOW CONFIDENCE IN ACTIVITY THE TAF WAS KEPT DRY. MAINLY SCT-BKN CLOUDS IN THE AFTERNOON AND EVENING AOA 10-15K FEET. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT-BKN CLOUDS AOA 10-15K FEET THIS AFTERNOON AND EVENING WITH WINDS FAVORING TYPICAL DIURNAL TRENDS. SCT SHRA/TSRA MAINLY FROM 20Z TODAY THROUGH 04Z TUESDAY ACROSS LINCOLN, CLARK AND MOHAVE COUNTIES ONCE AGAIN WITH ISO ACTIVITY WEST. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NVZ015-019. AZ...FLASH FLOOD WATCH UNTIL 11 PM MST THIS EVENING FOR AZZ001. CA...NONE. && MORGAN/STACHELSKI/PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 2, 4:27 AM MST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 427 AM PDT MON SEP 2 2013 AZZ001-NVZ015-019-031000- NORTHWEST PLATEAU-LINCOLN COUNTY-SPRING MOUNTAINS- 427 AM PDT MON SEP 2 2013 /427 AM MST MON SEP 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN NEVADA...LINCOLN COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON FROM 11 AM PDT/MST THIS MORNING THROUGH THIS EVENING. LOW LYING AREAS AND LOW WATER CROSSINGS COULD SEE RAPIDLY FLOWING WATER AS WELL AS ROCKS...MUD AND DEBRIS. ROADS THAT EXIST IN THESE AREAS MAY BE IMPASSABLE. SOME DIRT SECONDARY ROADS COULD BE WASHED OUT. BURN AREAS FROM RECENT FOREST FIRES COULD SEE DEBRIS FLOWS DEVELOP...SUCH AS THE CARPENTER 1 BURN AREAS. DEBRIS FLOWS COULD FORM AND IMPACT AREAS WELL AWAY FROM WHERE ANY RAIN EVEN FALLS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AS A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING COULD OCCUR...ESPECIALLY IN RECENT BURN SCARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-003-036-CAZ519>527-NVZ014-016>018-020>022-031000- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 427 AM PDT MON SEP 2 2013 /427 AM MST MON SEP 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL LEAD TO ANOTHER DAY OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AS A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:37 AM MST | Flash Flood Watch | VEF | Mohave | 18 hr |
| Sep 2, 4:49 PM MST | Flash Flood Warning | VEF | Mohave | 116 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.